Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking beta blocker for high BP and fainting due to fluctuations in BP. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
My husband is 74 years old taking beta blocker for high blood pressure,but in this year he had few episodes 2 of them was with ER when his BP went to high he fainted for few minutes get sweat and bowel movement,then today he get fainted pale skin sweat with blood pressure of 114/48 hearth rate is 58 ,has history of XXXXXXX stroke .
Posted Tue, 10 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Praveen 1 hour later
Brief Answer: Could you please share some more information.. Detailed Answer: Hi.Thanks for writing on XXXXXXX Firstly I would like to understand whether your husband is regularly taking beta-blocker for his hypertension. How frequently is he getting his BP checked?Is his BP well controlled on current therapy and at what dose? Was his dose of beta blocker increased when BP went high as you were mentioning? Did he ever experience dizziness/ light headedness/ missed beat etc? The most common reason for his fainting is due to insufficient blood supply to his brain which could possibly be due to a high dose of beta-blocker or could also be due to some abnormality in the conduction pathway in his heart (because he seems to have both hypotension and decreased heart rate). Feel free to share us these details and keep us posted for further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor